Sunday, December 4, 2022

Allegra D For Sinus Infection

Common Symptoms And Signs Of Sinus Infections

Allegra D Allergy & Congestion TV Commercial, ‘The Answer to Winter Allergies’ iSpot tv

Signs and symptoms of sinus infections depend upon the sinuses that are affected, and whether the sinus infection is acute or chronic.

Common Sinus Infection Symptoms and Signs

  • Stuffy nose or congestion
  • Sneezing
  • 5 Chronic Sinusitis Symptoms

    Chronic sinusitis may have many of the same symptoms as acute sinusitis, but the symptoms last longer or are more severe. In addition, people with chronic sinusitis may also experience multiple symptoms, for example:

  • Pain that is worse in the late morning or when wearing glasses
  • Pain and pressure in the face worsens when leaning forward
  • Chronic sore throat and bad breath
  • Chronic toothache or increased tooth sensitivity
  • Increased facial discomfort throughout the day with an increased cough at night
  • Some Disturbing Fact About Acetaminophen:

    • Hundreds of deaths have been linked to taking just slightly more acetaminophen than the recommended dosage. The frightening aspect is that this can happen even if you have taken acetaminophen in the past and had no reaction.
    • Acetaminophen is considered safe when taken as recommended. The serious part is when the line between what is considered a safe dose and a potentially lethal one is disturbingly fragile. Taken over a few days, as little as 25% over the maximum daily dose can cause liver damage.
    • It was in 2009 that warnings on liver damage were added to the drugs label. The FDA issued a statement urging medical professionals to no longer prescribe prescription combination drug products that contain more than 325 mg of acetaminophen per tablet. Many manufacturers complied and yet there are still prescription products which contain more than the recommended maximum of 325 mg of acetaminophen on the market.

    You should never take this medication without first getting advice from your doctor.

    Acetaminophen is found in many combination medicines, and taking certain products together can lead to a fatal overdose. If you are treating a child, use a pediatric form of acetaminophen and the special dose-measuring dropper that comes with it.

    Knowing The Difference Is The Key To Treatment

    For too many of us, springtime is synonymous with congestion. The combination of lingering winter colds and air suddenly full of pollen conspires to make it the season of stuffy noses, runny eyes, aching headsand frustrating attempts to rein them all in.

    Effective treatment starts with knowing whether your symptoms stem from allergies, such as hay fever, or sinusitis, an infection of the air cavities surrounding the nasal passages that frequently develops as a complication of the common cold.

    But knowing the difference can be hard since some symptoms can overlap. And even when you know the cause, there are so many treatments to choose from that its easy to end up with something that doesnt help much or even causes more problems than it solves.

    For example, millions of Americans are prescribed antibiotics for sinusitis even though the drugs usually arent necessary. The problem is so widespread that such organizations as the American Academy of Family Physicians and the American Academy of Allergy, Asthma, and Immunology recently started a campaign to discourage doctors from prescribing those drugs unnecessarily.

    Allergy sufferers are often unsure of which drugstore products they should turn to or which lifestyle changes are most effective. Thats unfortunate not only because it prolongs their misery but also because growing research suggests that inadequately controlled nasal allergies can worsen other health problems, notably asthma.

    Also Check: How Many Advil Sinus Can I Take

    What Is The Function Of The Sinuses

    The human skull contains four major pairs of hollow air-filled cavities called sinuses. These are connected to the space between the nostrils and the nasal passage . Sinuses help insulate the skull, reduce its weight, and allow the voice to resonate within it. The four major pairs of sinuses are:

  • Frontal sinuses
  • Maxillary sinuses
  • Ethmoid sinuses
  • Sphenoid sinuses
  • The sinuses contain defenses against viruses and bacteria . The sinuses are covered with a mucous layer and cells that contain tiny hairs on their surface that help trap and propel bacteria and pollutants outward.

    Acute sinusitis typically lasts less than eight weeks or occurs no more than three times per year with each episode lasting no longer than 10 days. Medications are generally effective against acute sinusitis. Successful treatment counteracts damage done to the mucous lining of the sinuses and surrounding bone of the skull.

    Chronic or recurring sinusitis lasts longer than eight weeks or occurs more than four times per year, with symptoms usually lasting more than 20 days.

    What To Do About Sinusitis

    Allegra

    If you’ve ever had a cold that just wouldn’t go away, it may have been sinusitis an inflammation of the paranasal sinuses, the cavities within the bones that surround the nose. The sinuses are lined with a thin membrane that produces mucus, which is normally swept along by hair cells and drains through small openings into the nasal cavity. Sinusitis starts when this drainage system becomes blocked, usually from swelling due to inflammation caused by infection or allergy. Soon, your head hurts, you feel facial pressure or pain, and thick mucus clogs your nose. The symptoms may clear on their own, but often they persist or repeatedly return.

    Read Also: How To Get Over A Sinus Infection Quickly

    What Other Drugs Will Affect Fexofenadine And Pseudoephedrine

    Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking fexofenadine and pseudoephedrine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

    Other drugs may interact with fexofenadine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.

    Understand The Workings Of Allergy Meds

    Antihistamines like Allegra and Claritin for instance as well as Zyrtec are marked with a D such as in Allegra-D. This tells you that it is an antihistamine with a decongestant which is known as pseudoephedrine.

    In the United States, these drugs have to be bought from a pharmacist with a government ID. Zyrtec, Allegra and Claritin are all antihistamines, they all have different active ingredients but they all belong to the same family of drugs. Theyre non-sedating and very effective.

    There are low-cost allergy generics available in various formulations tablet form, liquid form, and chewables all available without a prescription.

    You cant really answer this question, which is the best allergy med? An allergist and professor, Dr Ein, gives advice on the matter, saying its the one that gives YOU the greatest relief with the fewest side effects at the lowest price. If one antihistamine isnt working for you, try another one.

    Read Also: Where To Get Antibiotics For Sinus Infection

    What Can I Do

    While you wait for your infection to run its course, you can take steps at home to feel better.

    Look into nasal sprays. Store-bought saline nasal spray loosens up mucus, temporarily clearing it from your nasal passages. A steroid nasal spray like fluticasone may help tame inflammation, especially if you have underlying allergies. Unsure about using a steroid? Follow package directions and go to your HCP with questions.

    Be wary of decongestant nasal sprays, like oxymetazoline . Using them for longer than three days could cause rebound symptoms persistent stuffiness eased only by the spray itself. Dryness and addiction are also possibilities.

    Embrace sinus rinses like the neti pot. Many sinus infection veterans swear by nasal irrigation systems, such as plastic squeeze bottles or teakettle-shaped neti pots. These devices are filled with a sterile saline solution and used to flush snot from your sinuses.

    Neti pots and their ilk are widely available and typically safe, as long as you handle them properly. Dont use water directly from your tap. Instead use distilled water, a sterile saline solution or water that has been boiled and then cooled.

    Try over-the-counter medicines. Experts recommend analgesics including acetaminophen , ibuprofen and aspirin to ease pain, as well as decongestants like pseudoephedrine to alleviate the pressure of congestion.

    Finally, you may want to avoid flying or scuba diving, since either can aggravate sinus pain.

    Should I Take Allegra At Night Or In The Morning

    Dr. David Gerson Offers Advice for Sinus, Flu and Allergy

    Allegra can be taken at night or in the morning, depending on which time of day you experience the worst symptoms. If you experience worse allergy symptoms at night or early in the morning, you can try taking Allegra in the evening. If you experience worse symptoms throughout the day, you can take it in the morning. Allegra comes in a 24-hour tablet that lasts for the whole day.

    Also Check: Best Medicine For Sinus Congestion And Post Nasal Drip

    Tylenol Vs Advil Considerations

    Tylenol is commonly used to treat fever and headaches 4. Due to its lack of anti-inflammatory properties it is not typically used to treat arthritis or other body aches. Tylenol does not upset the stomach so someone suffering from gastrointestinal issues should use Tylenol over Advil 34. An overdose of Tylenol can lead to liver damage according to www.drugs.com 34.

    Advil is considered a nonsteroidal anti-inflammatory drug 3. NSAIDs work by reducing the amount of hormones that contribute to inflammation in the body. Advil helps sinus issues because most of the time the sinus cavity is inflamed and irritated 3. Advil is not recommended to be taken by pregnant or nursing mothers 3.

    Does Allegra Work For Sinus Infections And Pressure

    pietrek32065 over a year ago

    Loading…

    eleen41773 over a year ago

    over a year ago

    Hello there,

    I have major problems when it comes to the allergies andsinus infections and at first I was using all possible medications and ofcourse I was combining them to find the best possible solution, because thereis no one medication that can solve all your problems when it comes to thesinus infections.

    Later on my mother started to prepare me mix of chamomileand mint tea and I was inhaling the steam and believe it or not this washelping more than any other medication. So maybe you could try the same thing andmaybe you will discover that it helps a lot. I dont have better solution, but Iam quite satisfied for the moment.

    Don’t Miss: Medication For Sinus Pressure With High Blood Pressure

    How To Use Allegra

    If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

    Take this medication by mouth on an empty stomach . Take this medication with water. Do not take with fruit juices since they may decrease the absorption of this drug.

    Do not crush or chew extended-release tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split the tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.

    The dosage is based on your medical condition and response to treatment. Do not increase your dose or take this medication more often than directed.

    Do not take antacids containing aluminum and magnesium within 2 hours of taking this medication. These antacids can decrease the absorption of fexofenadine.

    Tell your doctor if your symptoms do not improve after 1 week, if they worsen, or if they occur with a fever.

    The 5 Best Allergy Medicine

    Allegra
    • A very effective nasal spray that doesnt affect your adrenal system. A powerful water-based formula, free of alcohol and scent anti-allergy.

    Price when Reviewed: $8.99

    One of the best and most effective reliefs that you can find in the market. It is a proven and tested 24-hour allergy relief product that can ease nasal congestion, sneezing, runny nose and itchy nose. It is perfect for regular usage because it is scent free and alcohol-free. You wont need to worry because as compared to other allergy relief products, there are no particular drowsiness side effects with this medicine. Its anti-inflammatory effect is very impressive. This medicine is also nonaddictive. Within 24 hours, you will immediately feel its great effects.

    • Best Oral Antihistamine Strong results with limited site effects

    Price when Reviewed: $20.25

    This proven and tested tablets can instantly relief nasal congestion, sneezing, runny nose, and itchy nose. You will notice relief in just an hour. A very cost effective med. In terms of effects, you can never go wrong with Allegra.

    • An Allergy Spray that is suitable for pregnant woman

    Price when Reviewed: $18.64

    • Good Reviews from customers and best seller on Amazon. Proven to work but FLONASE might cause irritation in your nose

    Price when Reviewed: $18.33

    • For Immediate Relief Fastest Results

    Don’t Miss: What’s Good For Sinus

    Warnings Of Allegra And Allegra

    Allegra and Allegra-D should be avoided in those with a known hypersensitivity to either drugs active ingredients. Otherwise, these drugs may cause an allergic reaction such as a severe rash or trouble breathing .

    Allegra and Allegra-D should be avoided in people with kidney disease. Since fexofenadine is cleared from the body through the kidneys, altered kidney function may lead to an increased risk of toxicity and adverse effects.

    The use of Allegra-D may need to be avoided or monitored in those with high blood pressure and heart disease. Pseudoephedrine works by constricting blood vessels to reduce congestion. This effect may increase the risk of complications from cardiovascular disease.

    Consult your healthcare provider for other precautions to be aware of before taking Allegra or Allegra-D.

    Warning Disclaimer Use For Publication

    WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

    DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

    If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

    Also Check: How To Take Mucinex Sinus Max

    How Sinus Infection Is Treated

    The treatment for a sinus infection depends on the type of sinusitis and the source of the inflammation or infection. You might feel better with treatment for your symptoms as your sinus infection resolves.

    Acute viral sinusitis can usually resolve on its own, acute bacterial sinusitis can usually be cured with antibiotics, and anti-fungal medications might be needed for treating fungal sinusitis, Getting treatment for allergies that might be contributing to an acute or chronic sinus infection can help, and endoscopic surgery may be needed in some cases of chronic sinusitis.

    Treatment of chronic sinusitis may complicated, as abnormal tissue blocking the sinus cavities could require surgery.

    Verywell / Tim Liedtke

    What Is The Treatment For Sinus Infections And Sinusitis

    Allegra D
    • Systemic steroids
    • A combination there several
  • OTC steroid nasal sprays:budesonide , fluticasone , and triamcinolone are steroids that can also help reduce inflammation of the nasal passages. These medications can take multiple doses before you start feeling the effects. Side effects of nasal steroids may include nosebleeds or sore throat.
  • OTC oral decongestants: OTC oral decongestants contain the active ingredients pseudoephedrine or phenylephrine. They work much slower than nasal sprays do, and achieve their effect within 30-60 minutes. As with the nasal preparations, oral decongestants may OTC oral decongestants are less effective if you use them over a long time. The rebound phenomenon exists but is not as severe as with spray preparations. Preparations containing pseudoephedrine are now kept behind the counter at the pharmacy/ however, they still available without a prescription.
  • What Are the Side Effects of Nasal and Oral Decongestants?

    Both nasal and oral decongestants have side effects, which include:

    • Increased heart rate
    • Urinary problems, especially prostate disorders

    Combining decongestants with OTC or prescribed medications with similar side effects may cause dangerous complications.

    Recommended Reading: Sinus Infection Turn Into Meningitis

    Common Side Effects Of Allegra Vs Allegra

    The most common side effects of Allegra and Allegra-D include headache, nausea, drowsiness, indigestion, and upper respiratory infections. Allegra may also cause painful menstrual cramps .

    Side effects specific to Allegra-D include insomnia, dry mouth, heart palpitations, and nervousness. These unique side effects are caused by the pseudoephedrine in Allegra-D.

    Serious side effects of Allegra are rare but generally involve sensitivity reactions to ingredients in the drug. The pseudoephedrine in Allegra-D may cause severe palpitations or high blood pressure, which may warrant medical attention in those who have preexisting cardiovascular problems.

    1.4%

    *not reported

    This may not be a complete list of adverse effects that can occur. Please refer to your doctor or healthcare provider to learn more about side effects.

    Works Well But Does Not Last

    I have really bad allergies when the seasons change and have to start taking an allergy pill again. I ran out of my prescription and the doctor was not able to see me for a few weeks so I had to buy something that was over the counter. I got this because it stated that it lasted the full 24 hours and that was important to me because many other pills I have taken in the past fell short and would only last half the day or so. I started taking them and found that they actually do work pretty well, my allergies were reduced greatly and I was not sniffling and sneezing all day with runny eyes, I felt better. It kept working all throughout my day and I was hopeful that it would last all night, well unfortunately it didn’t. I tried to go to sleep and well it all came back, everything hit me again like a ton of bricks and all of my symptoms were back. So in reality this pill only lasted me about 15 hours in total, so far less than the 24, but it does work really well and help reduced your symptoms dramatically.

    jbrown458

    Read Also: Sleep And Sinus Centers Of Georgia

    Popular Articles
    Related news